Alert archive / Illinois / Flash Flood Warnings in 2012
Flash Flood Warning 18, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 26, 2012, 7:54 PM CDT for 5 counties in Illinois. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2012, 7:54 PM CDT (00:54 UTC)
- Expired
- Aug 27, 2012, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 23 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 8:10 PM CDT | HEAVY RAIN 2.21 | 2 Ne North Aurora, IL | TOTAL SO FAR. STILL RAINING.SOME STREET FLOODING. |
| Aug 26, 8:35 PM CDT | HEAVY RAIN 3.05 | Oak Brook, IL | GROUND SATURATED WITH PONDING OF WATER IN LOW AREAS. |
| Aug 26, 9:05 PM CDT | HEAVY RAIN 3.16 | 1 Se Lisle, IL | TOTAL SO FAR WITH 1.48 IN THE LAST 95 MINUTES. |
| Aug 26, 9:35 PM CDT | HEAVY RAIN 2.23 | Romeoville, IL | TOTAL SO FAR WITH 1.00 IN THE PAST 95 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
007 WGUS53 KLOT 270054 FFWLOT ILC031-043-089-093-197-270700- /O.NEW.KLOT.FF.W.0018.120827T0054Z-120827T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 754 PM CDT SUN AUG 26 2012 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS... DUPAGE COUNTY IN NORTHEAST ILLINOIS... NORTHEASTERN KENDALL COUNTY IN NORTHEAST ILLINOIS... NORTHWESTERN WILL COUNTY IN NORTHEAST ILLINOIS... SOUTHEASTERN KANE COUNTY IN NORTHEAST ILLINOIS... * UNTIL 200 AM CDT MONDAY * AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THERE ARE REPORTS OF SEVERAL INCHES OF WATER ACCUMULATING ON ROUTE 34 IN NAPERVILLE. DOPPLER RADAR ESTIMATES THAT BETWEEN ONE AND TWO INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA OVER THE PAST HOUR. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED BEFORE THE RAINFALL BEGINS TO TAPPER OFF LATER THIS EVENING. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ADDISON...AURORA....NAPERVILLE...BATAVIA...BOLINGBROOK...BURR RIDGE...CAROL STREAM...DOWNERS GROVE...DUPAGE AIRPORT...ELMHURST...GENEVA...GLEN ELLYN...HINSDALE...LEMONT...LISLE AND LOMBARD. OTHER LOCATIONS AFFECTED... ARGONNE NATIONAL LABORATORY...AURORA UNIVERSITY...BENEDICTINE UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS... FERMILAB... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4194 8790 4163 8788 4163 8845 4192 8833 $$ BIRK
4 follow-up statements
234 WGUS73 KLOT 270219 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 919 PM CDT SUN AUG 26 2012 ILC031-043-089-093-197-270700- /O.CON.KLOT.FF.W.0018.000000T0000Z-120827T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE IL-KENDALL IL-WILL IL-DUPAGE IL-COOK IL- 919 PM CDT SUN AUG 26 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL COOK...DUPAGE... NORTHWESTERN WILL...NORTHEASTERN KENDALL AND SOUTHEASTERN KANE COUNTIES UNTIL 200 AM CDT... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE BEGINNING TO EXIT THE AREA. RAINFALL REPORTS OF 1 TO 3 INCHES HAVE BEEN COMMON ACROSS MUCH OF THE WARNED AREA THIS EVENING. RUNOFF FROM THIS ACTIVITY HAS LED TO STANDING WATER SEVERAL INCHES DEEP ON ROUTE 34 IN NAPERVILLE. CONDITIONS SHOULD SLOWLY IMPROVE OVER THE NEXT SEVERAL HOURS AS THE RAINFALL COMES TO AN END. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ADDISON...AURORA...NAPERVILLE...BATAVIA...BOLINGBROOK...BURR RIDGE...CAROL STREAM...DOWNERS GROVE...DUPAGE AIRPORT...ELMHURST...GENEVA...GLEN ELLYN...HINSDALE...LEMONT...LISLE AND LOMBARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4194 8790 4163 8788 4163 8845 4192 8833 $$
180 WGUS73 KLOT 270341 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1041 PM CDT SUN AUG 26 2012 ILC031-043-089-093-197-270700- /O.CON.KLOT.FF.W.0018.000000T0000Z-120827T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE IL-KENDALL IL-WILL IL-DUPAGE IL-COOK IL- 1041 PM CDT SUN AUG 26 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL COOK...DUPAGE... NORTHWESTERN WILL...NORTHEASTERN KENDALL AND SOUTHEASTERN KANE COUNTIES UNTIL 200 AM CDT... AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL THREAT WAS ENDING ACROSS MUCH OF THE WARNED AREA. HOWEVER...SOME LIGHT TO MODERATE RAINFALL STILL CONTINUES ACROSS SOUTHERN SECTIONS OF THE WARNED AREA. THIS AREA OF RAINFALL SHOULD EXIT THE REGION IN THE NEXT FEW OF HOURS. RAINFALL AMOUNTS OF BETWEEN 1 AND 3 INCHES HAVE BEEN COMMON ACROSS THE AREA THIS EVENING. RUNOFF FROM THIS ACTIVITY HAS LED TO STANDING WATER ON AREA ROADS. CONDITIONS SHOULD SLOWLY IMPROVE OVER THE NEXT FEW HOURS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ADDISON...AURORA...NAPERVILLE...BATAVIA...BOLINGBROOK...BURR RIDGE...CAROL STREAM...DOWNERS GROVE...DUPAGE AIRPORT...ELMHURST...GENEVA...GLEN ELLYN...HINSDALE...LEMONT...LISLE AND LOMBARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4194 8790 4163 8788 4163 8845 4192 8833 $$ BIRK
734 WGUS73 KLOT 270509 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1209 AM CDT MON AUG 27 2012 ILC031-043-089-093-197-270700- /O.CON.KLOT.FF.W.0018.000000T0000Z-120827T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE IL-KENDALL IL-WILL IL-DUPAGE IL-COOK IL- 1209 AM CDT MON AUG 27 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL COOK...DUPAGE... NORTHWESTERN WILL...NORTHEASTERN KENDALL AND SOUTHEASTERN KANE COUNTIES UNTIL 200 AM CDT... AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE AREA OF RAINFALL HAD ENDED ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES WERE COMMON ACROSS MUCH OF THE WARNED AREA ON SUNDAY EVENING. RUNOFF FROM THIS ACTIVITY HAS CAUSED SOME FLOODING OF LOW LYING AREAS. HOWEVER...CONDITIONS SHOULD CONTINUE TO IMPROVE OVER THE NEXT COUPLE OF HOURS AS THE RUNOFF FROM SUNDAY EVENINGS ACTIVITY CONTINUES TO ABATE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ADDISON...AURORA...BATAVIA... BOLINGBROOK...BURR RIDGE...CAROL STREAM...DOWNERS GROVE...DUPAGE AIRPORT...ELMHURST...GENEVA...GLEN ELLYN...HINSDALE...LEMONT...LISLE AND LOMBARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4194 8790 4163 8788 4163 8845 4192 8833 $$ BIRK
597 WGUS73 KLOT 270652 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 152 AM CDT MON AUG 27 2012 ILC031-043-089-093-197-270706- /O.EXP.KLOT.FF.W.0018.000000T0000Z-120827T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE IL-KENDALL IL-WILL IL-DUPAGE IL-COOK IL- 152 AM CDT MON AUG 27 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL COOK... DUPAGE...NORTHWESTERN WILL...NORTHEASTERN KENDALL AND SOUTHEASTERN KANE COUNTIES WILL BE ALLOWED TO EXPIRE AT 200 AM CDT... THROUGH REPORTS FROM LAW ENFORCEMENT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. MOST OF THE STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. THERE MAY REMAIN WATER COVERING ROADWAYS IN A FEW LOCATIONS. WATER COVERED ROADWAYS AT NIGHT CAN BE EXTREMELY DANGEROUS. NEVER CROSS A FLOODED ROADWAY. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4194 8790 4163 8788 4163 8845 4192 8833 $$ MTF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 5:49 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 26, 5:49 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 549 PM CDT SUN AUG 26 2012 .DISCUSSION... 228 PM CDT MAIN FORECAST CONCERNS ARE WITH RAINFALL TRENDS TONIGHT INTO MONDAY...AND THEN A PERIOD OF DRY WEATHER THROUGH MID-WEEK BEFORE REMNANTS OF TROPICAL SYSTEM ISAAC FLIRT WITH THE MIDWEST AND OHIO VALLEY LATER IN THE WEEK. EARLY AFTERNOON REGIONAL RADAR MOSAIC DEPICTS AN AREA OF FAIRLY HEALTHY RAINFALL OCCURRING FROM SOUTHEAST IOWA INTO NORTHWEST AND NORTH CENTRAL IL...AND ACROSS PARTS OF SOUTHEAST WI. THIS AREA OF PRECIPITATION IS IN ASSOCIATION WITH AN ELONGATED POSITIVE-TILT UPPER TROUGH OVER THE MIDWEST...WITH A FAIRLY WELL-PRONOUNCED MID-LEVEL CIRCULATION NOTED OVER SOUTHEAST IA AND A SURFACE LOW PRESSURE WAVE ALONG THE IA/MO BORDER. 12Z SOUNDINGS FROM NEARBY AND UPSTREAM LOCATIONS INCLUDING DVN/ILX...TOP AND SGF INDICATE PRESENCE OF A FAIRLY DEEP MOISTURE PLUME WITH PRECIPITABLE WATER VALUES NEAR 2.0 INCHES. WHILE RAINFALL HAS BEEN SOMEWHAT PATCHY ACROSS THE CWA THROUGH THE MORNING...STEADIER AND LOCALLY HEAVY RAINFALL ACROSS EASTERN IA AND NORTHWEST IL SHOULD SPREAD ACROSS ESPECIALLY THE ILLINOIS PORTIONS OF THE FORECAST AREA THROUGH THIS EVENING AS THE MID-LEVEL CIRCULATION PROPAGATES TO THE EAST-NORTHEAST. GUIDANCE CONTINUES TO PRODUCE BETWEEN ROUGHLY 0.80 AND GREATER THAN 2.00 INCHES OF QPF WITH THE HEAVIER RAINFALL LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS PARTS OF NORTHERN IL...AND GIVEN IMPRESSIVE RAINFALL RATES IN SOME OF THE HEAVIER SHOWERS SO FAR THIS MORNING AND SOME REPORTS OF 2+ INCHES OF RAINFALL FROM SOUTHERN/SOUTHEASTERN IA...EXPECT THAT SOME LOCAL AREAS WITHIN CWA WILL SEE SOME IMPRESSIVE RAIN AMOUNTS. WHILE VERY LITTLE CLOUD-GROUND LIGHTNING HAS BEEN DETECTED WITH THIS ACTIVITY...SOLID FORCING...LOCATION OF CWA WITHIN RIGHT ENTRANCE REGION OF UPPER JET STREAK TRANSLATING ACROSS ONTARIO/NORTHERN GREAT LAKES...AND FORECAST SOUNDINGS WHICH INDICATE DEEP MOIST-ADIABATIC LAPSE RATES SHOULD SUPPORT AT LEAST OCCASIONAL EMBEDDED THUNDERSTORMS ACROSS THE AREA...FURTHER ENHANCING POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL. MID-LEVEL TROUGH AXIS AND SURFACE LOW PRESSURE WAVE ARE PROGGED TO BE MOVING OUT OF NORTHEAST IL/FAR NORTHWEST INDIANA EARLY MONDAY MORNING...WITH SURFACE COLD FRONT PUSHING ACROSS THE SOUTHEASTERN COUNTIES OF THE CWA THROUGH MID-MORNING OR SO. SHARP DRYING IN MID/UPPER LEVELS NOTED IN FORECAST SOUNDINGS ACROSS THE NORTHWEST PARTS OF THE CWA BY SUNRISE...THOUGH WOULD SUSPECT SOME LINGERING LOW CLOUD COVER. RELATIVELY LIGHT SFC WINDS AND VERY MOIST GROUND CONDITIONS WILL LIKELY SUPPORT SOME FOG DEVELOPMENT EARLY MONDAY MORNING...POSSIBLY BECOMING LOCALLY DENSE IF LOW CLOUDS CLEAR. OTHERWISE...SHOULD SEE CLEARING FROM THE NORTHWEST THROUGH THE MORNING HOURS AS THE SYSTEM PULLS AWAY TO THE EAST AND SURFACE HIGH PRESSURE DEVELOPS ACROSS THE UPPER MIDWEST. NO REAL PUSH OF COOLER AIR BEHIND THE FRONT...WITH TEMPS IN THE MID-UPPER 80S ANTICIPATED. DRIER LOW LEVEL AIR AND LIGHT WINDS ASSOCIATED WITH APPROACHING SFC HIGH PRESSURE RIDGE SHOULD SET UP COOLER CONDITIONS MONDAY NIGHT HOWEVER...WITH LOWS IN THE 50S LIKELY AWAY FROM CHICAGO/LAKE MICHIGAN. DRY/MILD CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE MID-WEEK PERIOD AS UPPER RIDGE BUILDS ACROSS THE ROCKIES/HIGH PLAINS AND TROUGH LINGERS OVER THE EAST COAST. THIS MAINTAINS SURFACE HIGH PRESSURE OVER THE GREAT LAKES REGION THROUGH WEDNESDAY. ATTENTION TURNS SOUTH TOWARD ISAAC...WHICH GUIDANCE AND NHC FORECASTS BRING TO THE GULF COAST WEDNESDAY MORNING. AFTER LANDFALL...VARIOUS MODELS AND ENSEMBLES CONTINUE TO SHOW CONSIDERABLE SPREAD AND LESS THAN AVERAGE CONFIDENCE IN WHERE ISAAC WILL TRACK. WHILE GFS AND SOME GEFS MEMBERS TAKE REMNANTS FARTHER WEST/NORTH...AT THIS POINT HAVE PUT MORE WEIGHT BEHIND ENSEMBLE MEANS AND 00/12Z ECMWF SOLUTIONS WHICH BRING ISAAC NORTH INTO THE LOWER OH VALLEY FRIDAY...THEN NORTHEAST THROUGH THE OH VALLEY THROUGH SATURDAY. THIS MAINTAINS DRY/WARM CONDITIONS ACROSS THE CWA THURSDAY/FRIDAY IN REGION OF UPPER RIDGE/ENHANCED SUBSIDENCE NORTH OF REMNANTS OF ISAAC...THEN BRINGS A CHANCE OF PRECIP MAINLY ACROSS SOUTHERN HALF OF CWA FRIDAY NIGHT/SATURDAY AS THE SYSTEM MOVES UP THE OHIO VALLEY. BASED ON THIS SCENARIO HAVE MAINTAINED WARMER TEMPS FROM PREVIOUS FORECAST THURSDAY AND FRIDAY...WHICH ARE A LITTLE WARMER THAN THE WARMEST GEFS ENSEMBLE MOS NUMBERS. RATZER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * BRIEF BREAK IN -SHRA AND RA BEFORE LARGE AREA OF -RA WITH EMBEDDED HEAVIER CELLS MOVING IN FROM THE SW WITH HEAVIER RA ARRIVING AROUND 00Z. * VARYING VISIBILITY AND CEILING..WITH MVFR PREVAILING DURING HEAVIER RA/SHRA. * ISOLATED TS THROUGH MID EVENING. * CEILINGS TRENDING DOWN TO PREVAILING IFR BY MID EVE AND REMAINING THROUGH OVERNIGHT...AND VISIBILITIES DURING OVERNIGHT. TRS //DISCUSSION...UPDATED 18Z... WEAK LOW PRESSURE OVER SOUTH-CENTRAL IOWA WILL DRIFT SLOWLY EAST NORTHEAST TO NORTHERN IL THIS EVENING. A SURGE OF VERY TROPICAL AIR AHEAD OF THE LOW HAS GENERATED WIDESPREAD RAIN WITH SCATTERED HEAVIER SHOWERS ACROSS THE AREA...WITH THE HEAVIER SHOWERS OCCASIONALLY DROPPING VISIBILITY TO IFR LEVELS FOR BRIEF PERIODS. AS THE MOISTURE CONTINUES TO STREAM INTO THE REGION...CEILINGS WILL LOWER TO PREVAILING LOWER END MVFR THIS AFTERNOON. WHILE THERE WILL STILL BE A CHANCE FOR ISOLATED/EMBEDDED THUNDERSTORMS THIS AFTERNOON...THE LIKELIHOOD OF ANY THUNDERSTORMS TO DIRECTLY IMPACT THE TERMINALS IS SMALL. AS THE SFC LOW MOVES OVER NRN IL BY EARLY THIS EVENING...EXPECT CEILINGS TO CONTINUE TO LOWER...BECOMING PREVAILING IFR. ALSO...WITH NO SIGNIFICANT PUSH OF COOLER AIR BEHIND THE COLD FRONT CROSSING THE REGION...DO NOT ANTICIPATE ANY IMPROVEMENT OVERNIGHT...AND IT IS MORE LIKELY THAT CIGS MAY EVEN DROP EVEN LOWER...SO HAVE ADDED A TEMPO GROUP FOR 400FT CIGS FOR THE EARLY MORNING HOURS. SIGNIFICANT IMPROVEMENT IS NOT EXPECTED UNTIL LATER TOMORROW MORNING WHEN DRIER AIR FINALLY WORKS INTO THE AREA...BRINGING CLEARING SKIES WITH LIGHT NWLY WINDS FOR TOMORROW. KREIN //ORD AND MDW CONFIDENCE...UPDATED 22Z... * MODERATE CONFIDENCE IN TIMING OF HEAVIER SHRA/RA THROUGH LATE EVENING. * HIGH CONFIDENCE OF ISOLATED EMBEDDED TS TIL MID EVENING...WITH LOW THREAT OF DIRECTLY IMPACTING TERMINAL. * LOW TO MODERATE CONFIDENCE ON SPECIFIC CIGS/VSBYS TRENDS FOR EVENING. * MODERATE TO HIGH CONFIDENCE IN TREND OF DETERIORATION DOWN TO PREVAILING IFR DURING THE EVENING AND OVERNIGHT. * LOW TO MODERATE CONFIDENCE ON SPECIFIC TIMING OF IFR TONIGHT. * HIGH CONFIDENCE IN WINDS. TRS //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT THROUGH FRIDAY...VFR. WX NIL. SATURDAY...VFR. SLIGHT CHANCE TSRA. ALLSOPP && .MARINE... 236 PM CDT LOW PRESSURE IS APPROACHING HUDSON BAY THIS AFTERNOON WITH A SECONDARY AREA OF LOW PRESSURE OVER NORTHERN MISSOURI AND SOUTHERN IOWA. THIS SECOND LOW WILL MOVE EAST PASSING SOUTH OF LAKE MICHIGAN TONIGHT...WHILE A FRONTAL BOUNDARY BETWEEN THE TWO LOWS WILL SWEEP ACROSS LAKE MICHIGAN TURNING WINDS TO THE WEST...THEN NORTHWEST. MONDAY NIGHT INTO TUESDAY...HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE UPPER MIDWEST INTO THE WESTERN GREAT LAKES REGION ALLOWING NORTHERLY WINDS TO DIMINISH. THE HIGH WILL SETTLE TO THE EAST OVER THE UPPER OHIO VALLEY THURSDAY INTO FRIDAY WHILE ANOTHER AREA OF LOW PRESSURE MOVES ACROSS THE CANADIAN PRAIRIES. SOUTH TO SOUTHWESTERLY WINDS WILL FRESHEN UP... PARTICULARLY OVER THE NORTHERN HALF OF THE LAKE WHERE WINDS OF 20 TO 25 KT ARE POSSIBLE. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 26, 3:50 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 350 PM CDT SUN AUG 26 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 272100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 350 PM CDT SUN AUG 26 2012 /450 PM EDT SUN AUG 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...WHICH WILL PRODUCE: LOCALLY HEAVY RAINFALL. OCCASIONAL CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: A LARGE AREA OF RAIN AND SCATTERED EMBEDDED THUNDERSTORMS OVER PORTIONS OF WESTERN AND NORTHERN ILLINOIS THIS AFTERNOON WILL CONTINUE TO SPREAD TO THE EAST NORTHEAST THIS EVENING ACROSS THE REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. DISCUSSION: RAIN AND EMBEDDED THUNDERSTORMS ASSOCIATED WITH AN AREA OF LOW PRESSURE AND A COLD FRONT WILL PUSH ACROSS THE REGION THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR...THOUGH OCCASIONAL HEAVY SHOWERS EVEN WITHOUT THUNDER WILL BRING LOCALLY HEAVY RAIN OF AN INCH OR MORE TO SOME PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. THE HEAVIEST RAIN WILL BE ACROSS NORTHERN ILLINOIS DURING THE LATE AFTERNOON HOURS...SHIFTING EAST ACROSS NORTHWEST INDIANA LATER THIS EVENING AND TONIGHT. THE LOW PRESSURE CENTER AND COLD FRONT WILL MOVE OUT OF THE AREA MONDAY MORNING...WITH RAIN ENDING FROM NORTHWEST TO SOUTHEAST EARLY IN THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-272100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 350 PM CDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING.. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-272100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 350 PM CDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVER MAINLY SOUTHERN LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
In the hours before
Special weather statement, Aug 26, 6:40 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 640 PM CDT SUN AUG 26 2012 ILZ012>014-020>022-270145- KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL- INCLUDING THE CITIES OF...AURORA...WHEATON...CHICAGO...OSWEGO... MORRIS...JOLIET 640 PM CDT SUN AUG 26 2012 ...PERIODS OF HEAVY RAIN THIS EVENING... A LARGE AREA OF SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS...HAVE MOVED BACK ACROSS THE CHICAGO METRO AREA EARLY THIS EVENING. THESE SHOWERS WILL CONTINUE THROUGH MUCH OF THE EVENING BEFORE THEY BEGIN TO SHIFT SOUTHEAST OF THE AREA LATER TONIGHT. DUE TO THE LARGE MOISTURE CONTENT IN THE ATMOSPHERE...THESE SHOWERS WILL BE CAPABLE OF PRODUCING PERIODS OF VERY HEAVY RAINFALL ACROSS THE AREA. THE HEAVIEST SHOWERS COULD DROP THE VISIBILITIES DOWN AROUND A MILE AND RESULT IN RAINFALL AMOUNTS UP TO AROUND AN INCH PER HOUR. THESE HEAVY RAINFALL AMOUNTS WILL LEAD TO PONDING ON AREA ROADWAYS AND COULD ALSO RESULT IN SOME MINOR FLOODING IN LOW LYING AREAS. IF TRAVEL IS PLANNED ACROSS THE AREA THIS EVENING...BE PREPARED FOR RAPID CHANCES IN THE VISIBILITIES WITHIN THE HEAVIER SHOWERS AND SLOW DOWN TO PREVENT HYDROPLANING. KJB
Local storm report, Aug 26, 6:43 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
643 PM CDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN ESE PONTIAC 40.88N 88.64W
08/26/2012 M1.05 INCH LIVINGSTON IL COCORAHS
1.05 INCHES SINCE 7 AM WITH 0.42 OF THAT IN THE LAST 60
MINUTES.
&&
BNLocal storm report, Aug 26, 7:15 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
715 PM CDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN 3 SW NORTH AURORA 41.77N 88.37W
08/26/2012 M2.63 INCH KANE IL TRAINED SPOTTER
TOTAL SO FAR WITH 2.00 IN THE LAST 90 MINUTES.
&&
BNLocal storm report, Aug 26, 7:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 1 NW OTTAWA 41.36N 88.85W
08/26/2012 M1.18 INCH LA SALLE IL COCORAHS
TOTAL SO FAR.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:42 PM CDT | Flash Flood Warning | LOT | Cook | 6 hr |
| Aug 26, 11:34 PM CDT | River Flood Advisory | LOT | Will | 22 hr |
| Aug 27, 12:00 AM CDT | Dense Fog Advisory | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.